Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 28, 2011, 3:25 PM EDT for Leon County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2011, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 28, 2011, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 10 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
938 WWUS82 KTAE 281925 SPSTAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 325 PM EDT TUE JUN 28 2011 FLZ017-027-282000- LEON FL-INLAND WAKULLA FL- 325 PM EDT TUE JUN 28 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON AND WAKULLA COUNTIES... * UNTIL 400 PM EDT AT 320 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF TALLAHASSEE...OR NEAR HILLIARDVILLE...MOVING NORTHEAST AT 15 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3043 8429 3025 8411 3015 8442 3027 8449 TIME...MOT...LOC 1925Z 239DEG 12KT 3026 8437 $$ 25-CAMP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 10:50 AM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 28, 10:50 AM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1050 AM EDT TUE JUN 28 2011 .UPDATE... 14Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING NORTHERN STREAM FLOW BEGIN HELD WELL TO OUR NORTH. MAIN FLOW CONSISTS OF TROUGHING OFF THE PACIFIC NORTHWEST COAST...BROAD RIDGING ACROSS THE INTER-MOUNTAIN WEST...AND THEN DIVES BACK SOUTHEASTWARD AROUND A POTENT SHORTWAVE MOVING OVER THE CENTRAL/EASTERN GREAT LAKES. FURTHER TO THE SOUTH...BROAD RIDGING EXTENDS FROM NORTHERN MEXICO AND THE SOUTHERN PLAINS TO THE WESTERN GULF AND SOUTHERN MS VALLEY. OUR FORECAST AREA RESIDES BETWEEN THIS RIDGE AND A GENERAL WEAKNESS DOWN OVER THE FL PENINSULA. A SERIES OF IMPULSES ROUNDING THE EASTERN PERIPHERY OF THE MAIN RIDGE ARE RESULTING IN SEVERAL MCS CLUSTERS ACROSS ARKANSAS AND THE TENNESSEE VALLEY. THE REMNANTS/LINGERING COOL POOL OUTFLOW FROM THESE THUNDERSTORM CLUSTERS MAY VERY WELL COMPLICATE THE FORECAST FOR OUR SE AL/GA ZONES BY LATE THIS AFTERNOON/EVENING AS THEY DIVE SOUTHEAST TOWARD THE REGION. AT THE SURFACE...VERY WEAK PRESSURE GRADIENT ALONG THE NORTHEAST GULF COAST THIS MORNING AS THE SUBTROPICAL RIDGE AXIS IS NEARLY OVERHEAD. ALONG THE COAST WE ARE SEEING LIGHT SW FLOW...HOWEVER JUST ABOVE THE SURFACE THE FLOW HAS A NORTHERLY COMPONENT. THE CONVERGENCE ALONG WITH AMPLE MOISTURE HAS BEEN ENOUGH TO FOCUS AN AREA OF EARLY MORNING SHOWERS/STORMS ALONG THE PANHANDLE COAST (GENERALLY WEST OF APALACHICOLA TO PANAMA CITY AND DESTIN. AT LEAST FOR ANOTHER COUPLE OF HOURS WOULD EXPECT THESE SCATTERED COASTAL STORMS TO CONTINUE UNTIL THE SEA-BREEZE BECOMES BETTER ESTABLISHED AND IS ABLE TO PUSH INLAND. EVEN THEN...THE LIGHT NORTH FLOW WILL LIKELY RESULT IN DEVELOPMENT/DRIFTING OF CELLS BACK BEHIND THE ACTUAL FRONT. SO...BEACH ACTIVITIES MAY BE COMPLICATED INTO AT LEAST THE EARLY AFTERNOON. ANOTHER WEAK CONVERGENCE BAND HAS FORMED FROM AROUND DIXIE COUNTY TO JACKSONVILLE WITH AN AXIS OF SCT CONVECTION. THIS AREA OF CONVECTION SHOULD ALSO PERSIST AS DIURNAL HEATING INTENSIFIES. FOR THE REST OF THE AREA...A WARM AND MOIST ENVIRONMENT IS IN PLACE WITH TEMPERATURES CURRENTLY RISING THROUGH THE 80S. TYPICAL SCATTERED SUMMER SHOWER AND STORM ACTIVITY IS STILL LIKELY A FEW HOURS AWAY AWAITING THE SEA-BREEZE MARCH INLAND. HOWEVER...LOOKING NORTH WE CAN SEE THE LARGE MCS MENTIONED ABOVE MOVING SOUTHEASTWARD ACROSS NORTHERN MS/AL. CAN EVEN SEE LEADING COOL POOL/OUTFLOW AHEAD OF THE MAIN AREA NOW PASSING THE BIRMINGHAM AREA. HI-RES MODELS (ALTHOUGH WITH DIFFERENT DETAILS) ARE ALL SHOWING SOME REMNANT OF THIS OUTFLOW ARRIVING INTO OUR NORTHERN ZONES LATE TODAY. THE INTERACTION OF THIS OUTFLOW WITH THE SEA-BREEZE AND OTHER MESO-SCALE CONVECTIVE BOUNDARIES MAY LEAD TO ADDITIONAL...AND POTENTIALLY ROBUST CONVECTIVE DEVELOPMENT INTO THE EVENING HOURS. THE STORM PREDICTION CENTER HAS OUTLINED OUR NORTHERN ZONES IN A SLIGHT RISK FOR SEVERE WEATHER LATER TODAY FOR THIS POTENTIAL. MAIN THREAT WITH ANY DEVELOPING THUNDERSTORM CLUSTER APPEAR TO BE STRAIGHT LINE WINDS. IF AN ORGANIZED CLUSTER DOES DEVELOP...THEN IT WOULD TEND TO DRIFT BACK SOUTHWARD TOWARD THE PANHANDLE WITH TIME. WILL MONITOR THE SITUATION CLOSELY THROUGH THE AFTERNOON. && .AVIATION... RATHER TYPICAL SUMMERTIME WEATHER ACROSS THE REGION TODAY WITH VFR CONDITIONS THIS MORNING GIVING WAY TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. BEST CHANCES FOR TSRA AND MVFR CONDITIONS EXPECTED AT KABY AND KDHN. HOWEVER...ALL TERMINALS HAVE POTENTIAL FOR IMPACTS THROUGH THE EARLY EVENING. && .MARINE... SOUTH TO SOUTHWESTERLY FLOW WILL CONTINUE AS THE MARINE AREA IS LOCATED ON THE FAR WESTERN EDGE OF THE ATLANTIC RIDGE. LOCAL ENHANCEMENTS DUE TO THE SEA BREEZE ARE EXPECTED EACH AFTERNOON NEAR THE COAST. THE INFLUENCE OF THE RIDGE WILL DIMINISH ON WEDNESDAY AS A WEAK FRONTAL BOUNDARY NEARS THE MARINE AREA...RESULTING IN SLIGHTLY HIGHER WINDS IN THE AFTERNOON. MARINERS SHOULD BE ALERT FOR THE POTENTIAL FOR STRONGER STORMS ARRIVING FROM THE NORTH THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 93 73 94 74 96 / 50 30 60 30 40 PANAMA CITY 90 75 91 77 93 / 60 30 50 30 30 DOTHAN 95 74 95 74 99 / 60 40 50 20 20 ALBANY 95 74 95 73 97 / 60 40 40 20 20 VALDOSTA 93 73 94 74 95 / 50 30 60 30 40 CROSS CITY 92 72 91 72 93 / 40 30 60 30 50 APALACHICOLA 90 75 91 77 92 / 40 30 50 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && MROCZKA/CAMP
Hazardous weather outlook, Jun 28, 5:54 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 554 AM EDT TUE JUN 28 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-291000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 554 AM EDT TUE JUN 28 2011 /454 AM CDT TUE JUN 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON ACROSS THE REGION...INITIALLY WITH THE SEA BREEZE FRONT. ANOTHER CLUSTER OF SHOWERS AND THUNDERSTORMS COULD ALSO POSSIBLY MOVE INTO SOUTH CENTRAL GEORGIA AND SOUTHEAST ALABAMA FROM THE NORTH LATE IN THE DAY. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND HAIL. MANY OF THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND VERY HEAVY RAIN. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY IN BAY AND WALTON COUNTIES DUE TO ELEVATED SURF ALONG THE PANHANDLE COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ELEVATED RAIN CHANCES WILL CONTINUE INTO WEDNESDAY...PARTICULARLY ACROSS THE FLORIDA BIG BEND. SOME DRIER AIR WILL MOVE IN FROM THE NORTH ON THURSDAY LIMITING AFTERNOON SHOWERS AND THUNDERSTORMS PRIMARILY TO THE SEA BREEZE CIRCULATION. DRIER CONDITIONS WITH TEMPERATURES IN THE UPPER 90S WILL PREVAIL THROUGHOUT THE FOURTH OF JULY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVELY RELAY DAMAGE REPORTS FROM THEIR AREA...BUT A FORMAL ACTIVATION IS NOT ANTICIPATED FOR TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 38-GODSEY
In the hours before
Local storm report, Jun 28, 3:14 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG DE FUNIAK SPRINGS 30.72N 86.12W
06/28/2011 WALTON FL LAW ENFORCEMENT
SEVERAL POWERLINES DOWN...ONE ON VEHICLE. SEVERAL RVS
OVERTURNED. ONE TREE ON RESIDENCE. REPORTED ALONG S.R. 90
IN DE FUNIAK SPRINGS.
&&
CAMPSpecial weather statement, Jun 28, 3:15 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EDT TUE JUN 28 2011
GAZ122-124-281945-
TERRELL GA-RANDOLPH GA-
315 PM EDT TUE JUN 28 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR RANDOLPH AND
TERRELL COUNTIES...
* UNTIL 345 PM EDT
AT 314 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 18 MILES SOUTHEAST OF LUMPKIN...OR NEAR BROOKSVILLE...
MOVING SOUTHEAST AT 5 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3188 8435 3164 8441 3167 8490 3193 8481
3193 8446 3196 8445 3197 8443
TIME...MOT...LOC 1915Z 302DEG 5KT 3183 8462
42-DVDSpecial weather statement, Jun 28, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 325 PM EDT TUE JUN 28 2011 FLZ017-027-282000- LEON FL-INLAND WAKULLA FL- 325 PM EDT TUE JUN 28 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON AND WAKULLA COUNTIES... * UNTIL 400 PM EDT AT 320 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF TALLAHASSEE...OR NEAR HILLIARDVILLE...MOVING NORTHEAST AT 15 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3043 8429 3025 8411 3015 8442 3027 8449 TIME...MOT...LOC 1925Z 239DEG 12KT 3026 8437 25-CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 11:38 AM EDT | Special Marine Warning | TAE | 19 min | |
| Jun 28, 5:05 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 25 min |
| Jun 28, 6:34 PM EDT | Special Weather Statement | TAE | Holmes, Jackson, Walton, Washington | 56 min |
| Jun 28, 7:15 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 27, 8:35 PM EDT | Areal Flood Warning | TAE | Colquitt | 3 hr |
| Jun 28, 3:15 PM EDT | Special Weather Statement | TAE | Randolph, Terrell | 30 min |
| Jun 28, 3:34 PM EDT | Special Weather Statement | TAE | Quitman | 26 min |
| Jun 28, 5:25 PM EDT | Special Weather Statement | TAE | Mitchell | 35 min |
| Jun 28, 5:28 PM EDT | Special Weather Statement | TAE | Colquitt | 47 min |
| Jun 28, 5:29 PM EDT | Special Weather Statement | TAE | Turner | 46 min |
| Jun 28, 5:31 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin, Tift | 44 min |
| Jun 28, 5:43 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Mitchell | 32 min |
| Jun 28, 5:44 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Irwin, Tift, Worth | 46 min |
| Jun 28, 6:04 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell, Thomas, Tift, Worth | 26 min |
| Jun 28, 6:25 PM EDT | Special Weather Statement | TAE | Lanier | 35 min |
| Jun 28, 6:28 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Cook | 32 min |
| Jun 28, 6:41 PM EDT | Special Weather Statement | TAE | Cook | 64 min |
| Jun 28, 5:33 PM EDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Houston | 27 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.